Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jun 24, 2024, 4:04 PM MST for Gila County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2024, 4:04 PM MST (23:04 UTC)
- Expired
- Jun 24, 2024, 7:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 92 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WGUS55 KPSR 242304
FFWPSR
AZC007-250200-
/O.NEW.KPSR.FF.W.0002.240624T2304Z-240625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
404 PM MST Mon Jun 24 2024
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
Gila County in east central Arizona...
* Until 700 PM MST.
* At 404 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Globe.
This includes US Highway 60 between mile markers 254 and 256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3342 11066 3339 11060 3335 11062 3336 11068
3338 11069 3339 11071 3339 11075 3343 11075
3345 11072 3342 11068
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
183 follow-up statements
534
WGUS75 KPSR 250004
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
504 PM MST Mon Jun 24 2024
AZC007-250200-
/O.CON.KPSR.FF.W.0002.000000T0000Z-240625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
504 PM MST Mon Jun 24 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GILA COUNTY...
At 504 PM MST, Doppler radar indicated thunderstorms beginning to
weaken. However, between 2 and 5 inches of rain have fallen.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Globe.
This includes US Highway 60 between mile markers 254 and 256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3342 11066 3339 11060 3335 11062 3336 11068
3338 11069 3339 11071 3339 11075 3343 11075
3345 11072 3342 11068
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
18458
WGUS75 KPSR 250117
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
617 PM MST Mon Jun 24 2024
AZC007-250200-
/O.CON.KPSR.FF.W.0002.000000T0000Z-240625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
617 PM MST Mon Jun 24 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GILA COUNTY...
At 617 PM MST, Doppler radar indicated thunderstorms have ended
across the warning area. However, between 2 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Globe.
This includes US Highway 60 between mile markers 254 and 256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3342 11066 3339 11060 3335 11062 3336 11068
3338 11069 3339 11071 3339 11075 3343 11075
3345 11072 3342 11068
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
18098
WGUS75 KPSR 250159
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
659 PM MST Mon Jun 24 2024
AZC007-250209-
/O.EXP.KPSR.FF.W.0002.000000T0000Z-240625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
659 PM MST Mon Jun 24 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GILA
COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat.
&&
LAT...LON 3342 11066 3339 11060 3335 11062 3336 11068
3338 11069 3339 11071 3339 11075 3343 11075
3345 11072 3342 11068
$$
18What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:56 PM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 12:56 PM MST, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1256 PM MST Mon Jun 24 2024 .SYNOPSIS... Daily thunderstorm chances will persist through most of this week due to enhanced moisture levels lingering across the region. The greatest chance will be through Wednesday, before decreasing some late this week and into the upcoming weekend. Conditions will remain hot and humid, with temperatures remaining several degrees above normal. && .DISCUSSION... The early afternoon radar and satellite imagery showing the usual midday showers and thunderstorms forming over the high country north and east of Phoenix. The Phoenix valley into southwest AZ remaining more stable at the moment after early morning clouds dissipated. The latest SPC analysis showing lingering convective inhibition in these areas, but experiencing full insolation early this afternoon. Plenty of moisture ready to be acted on with Precipitable Waters close to 2 inches across the region. Our early Monsoon enhanced moisture levels will result in more shower and thunderstorm into this evening. The latest HRRR hinting on a bit more widespread northeast outflow driven convection spreading into the phoenix valley into this evening, even pushing further southwest toward Yuma County after midnight. This seems reasonable given more instablility and daytime heating across SC AZ this afternoon with any outlfows able to break through any lingering capping. Although, not a given, as many other high resolution models not as robust with this solution. Have included a 20 to 30 percent chance into the forecast. Strong outflow wind probabilities continue to run low as HREF probabilities of 35+ mph wind gusts remain around 10-30% across the higher terrain and lower elevations of southcentral Arizona, so appears mainly a heavy rainfall threat for storms that develop. Shower and storm potential does try to trend downward as upper level ridge retrogrades into AZ/NM region this week, which could tend to inhibit convection, especially for the lower deserts. However, given abundant moisture in place, the high country should still see additional storm formation. By Thursday and Friday, watching a stronger trough dig across the northern Rockies, which will break down the ridge over AZ, but also shunt deeper moisture to the south. This should further inhibit storm potential and confine it to mainly far SE and Eastern AZ into first half of the weekend. After this trough passes to the northeast, ridge builds again across the SE U.S. which will bring back the southerly flow and moisture that is poised to move back north into the region as early as Sunday. This will increase storm chances again into next week. CPC outlooks for 8-14 days (the first week of July) favors higher percentages for above normal precipitation. With all the moisture and associated clouds and precipitation, daytime high temperatures overall staying several degrees above normal through the period, but at least not near record levels. However, overnight lows will remain well above normal. This will all spell a consistent moderate HeatRisk across the region through the period for hot and humid conditions persisting. However, not to the levels of excessive heat at this time. && .AVIATION...Updated at 1730Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: VFR conditions will prevail over the next 24 hours. Winds will follow light and diurnal tendencies, with periods of variability during directional changes. Thunderstorms will once again fire over the AZ high terrain, but the potential for convective activity over metro terminals is low (10-15%). Distant thunderstorms may send an outflow toward terminal sites this evening, but potential is too low (10-30%) to warrant inclusion in the TAFs at this time. FEW-SCT mid and high level clouds will persist through the period, with skies occasionally becoming BKN this evening/tonight. Southeast California/Southwest Arizona including KIPL and KBLH: No aviation concerns are expected during the TAF period. Winds will follow diurnal trends at both terminals, with occasional afternoon and evening gusts near 20 kts. FEW-SCT high clouds will continue to filter in through tomorrow morning. && .FIRE WEATHER... Monsoonal moisture will continue to result in daily chances for shower and thunderstorm activity, especially into midweek. The higher terrain areas will see the greatest potential with some locally heavy rainfall with any storms that develop. Chances for wetting rains will generally remain around 10-20% for the higher terrain areas and 5-10% for the lower deserts of south-central Arizona through the first half of the week. Shower and thunderstorm chances will gradually diminish throughout the week, as high pressure builds into the region. With the elevated moisture in place, MinRH values through early this week will range between 30-40% across the far eastern districts to between 15-25% across the western districts before slowly drying into the middle to latter half of next week. Winds will follow their typical daily tendencies, with gusty outflows from any thunderstorm activity anticipated over the next several days. Temperatures average several degrees above normal through the forecast period. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Frieders AVIATION...RW FIRE WEATHER...Frieders
In the hours before
Special weather statement, Jun 24, 3:05 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
305 PM MST Mon Jun 24 2024
AZZ563-242245-
Southeast Gila County AZ-
305 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT GILA COUNTY THROUGH 345 PM
MST...
At 304 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles north of Globe, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Gila County.
This includes US Highway 60 between mile markers 260 and 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3350 11044 3349 11048 3348 11072 3360 11077
3368 11054
TIME...MOT...LOC 2204Z 255DEG 13KT 3355 11068
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RWSpecial weather statement, Jun 24, 3:28 PM MST, 36 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
328 PM MST Mon Jun 24 2024
AZZ560-562-563-242300-
Southeast Gila County AZ-San Carlos AZ-Globe/Miami AZ-
328 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT GILA COUNTY THROUGH 400 PM
MST...
At 328 PM MST, Doppler radar was tracking a strong thunderstorm over
Globe. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Globe and Central Heights-Midland City.
This includes the following highways...
US Highway 60 between mile markers 249 and 257.
AZ Route 70 between mile markers 253 and 255.
AZ Route 77 near mile marker 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3345 11069 3337 11068 3334 11081 3348 11081
TIME...MOT...LOC 2228Z 083DEG 4KT 3341 11075
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
18Special weather statement, Jun 24, 3:37 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
337 PM MST Mon Jun 24 2024
AZZ556-558-563-242300-
Southeast Gila County AZ-Tonto Basin AZ-
Pinal/Superstition Mountains AZ-
337 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT GILA COUNTY THROUGH 400 PM
MST...
At 337 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles east of Tonto National Monument, or 13 miles east of Roosevelt.
This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Gila County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3365 11079 3357 11076 3357 11088 3359 11090
3357 11091 3357 11094 3365 11099 3368 11094
3364 11092 3368 11083
TIME...MOT...LOC 2237Z 240DEG 3KT 3363 11090
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
18The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:57 PM MST | Areal Flood Advisory | PSR | Maricopa | 116 min |
| Jun 24, 3:05 PM MST | Special Weather Statement | PSR | Gila | 40 min |
| Jun 24, 3:28 PM MST | Special Weather Statement | PSR | Gila | 32 min |
| Jun 24, 3:37 PM MST | Special Weather Statement | PSR | Gila | 23 min |
| Jun 24, 3:42 PM MST | Areal Flood Advisory | PSR | Gila | 22 min |
| Jun 24, 4:06 PM MST | Special Weather Statement | PSR | Gila | 24 min |
| Jun 24, 4:33 PM MST | Flash Flood Warning | PSR | Gila | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.